Autopsy report says football player died of opioid overdose | KOB 4
Advertisement

Autopsy report says football player died of opioid overdose

September 03, 2019 06:21 PM

FLAGSTAFF, Ariz. (AP) - Medical examiners say a Northern Arizona University offensive lineman died of an opioid overdose.

Advertisement

Authorities found Malik Noshi unresponsive in his Flagstaff home on July 7.

An autopsy report released Tuesday listed the cause of death as acute fentanyl intoxication and the manner as accidental. It also said Noshi had recently used cocaine and had been drinking alcohol.

"Opioids are commonly referred to as a national crisis," Northern Arizona athletic director Mike Marlow said in a statement. "No community or family is immune from the dangers they represent. The statistics are alarming but we will not allow Malik's memory to become just a statistic. Malik was a leader, hard worker, close teammate, friend and loved one to many.

"His memory will fortify the bond between those left behind and serve to strengthen our steadfast resolve to provide ongoing support for the health and well-being of our student-athletes."

Flagstaff police Sgt. Charles Hernandez said police are trying to determine how Noshi got the drugs and whether he knew pills he took contained fentanyl.

Hernandez said there's no indication of violence or foul play in Noshi's death.

The 22-year-old Noshi redshirted with the Lumberjacks in 2015. Last season, he started nine games and was a Big Sky Conference honorable mention.

Credits

Copyright 2019 The Associated Press. All rights reserved.

Advertisement
Comment on Facebook

Share 4 - News Tips - Photos - Videos
  Share a News Tip, Story Idea, Photo, Video



Advertisement


Advertisement

Advertisement



Thousands of enthusiastic supporters greet President Trump at Rio Rancho rally

Some people forced to watch Trump rally outside

Several Albuquerque schools on 2-hour delay due to president's visit

Man catches downtown brawl on camera

Pay it 4ward: Couple honored for helping others get on their feet